MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC DUAL PLATE 9FT CORD; RETURN ELECTRODE DUAL PLATE WITH CORD

MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC DUAL PLATE 9FT CORD; RETURN ELECTRODE DUAL PLATE WITH CORD
Model Number 0855CN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Partial thickness (Second Degree) Burn (2694)
Date of Event 12/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown procedure the patient experienced a radiofrequency burn at pad site.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information was requested, and the following was obtained: could you please confirm what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn? (such as salve or stitches).Besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the affected (patient or user)? does the surgeon believe that there is an alleged deficiency with the product that caused the burn? if yes, what? answer: as to the degree of burn i am not sure.There was no information documented by wound care to the degree.In my opinion, by looking at the photos taken by the doctor i would say it is a second-degree burn.Dressing is removed.Wound and surrounding area is cleansed with mild soap and water.Wound is then cleansed and mechanically debrided with vashe soaked gauze.Wound is examined and measured.Photograph taken for our record.Wound is slough covered.I did attempt to debride wound but slough is adherent.This is not a formal debridement.Wound was crosshatched with scalpel to allow for better penetration of medication.Santyl was applied thickly to wound for enzymatic debridement.Wound was covered with small mepilex border bandage.Besides the burn, the patient did experience pain which she said was a 6-10.Wound is increased in size but continues to be 100% slough covered continue collagenase santyl for enzymatic debridement with cover dressing.Triple cream (miconazole cream 2%, triamcinolone cream 0.1%, and hydrophor ointment) to be applied to the periwound area for itching daily.Wound care to be done daily.The surgeon believes the patch itself is what caused the burn.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/19/2022.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was the pad inspected before use? (e.G.For creases, voids, bubbles, etc.) location of where the pad was applied on the patient (e.G.Arm, leg, back, etc.) is there hair or skin folds in the pad applied location? what was the alignment of the pad and cord relative to the surgical site? (e.G.Was the corded side of the pad facing away from the surgical site?) was the patient¿s skin cleaned (e.G.Shaved, alcohol swabbed, etc.) prior to pad placement? was any substance (e.G.Lubricating jelly, conductive gel, etc.) used on or between the grounding pad and the patient¿s skin? was there any moisture under, around, or in the vicinity of the grounding pad that may have seeped between the pad and skin? what was the duration of the surgical procedure? what was the generator model? what was the generator power settings? is a photo of the affected site available? what was the size of the affected site? was the patient laying on the pad? was warming blanket used? how old is the patient? male or female? was the patient's skin dry? was the pad information provided? (e.G.Part number, lot number, etc.) was the pad removed slowly as described in the instruction? what was the temperature and humidity of the pad stocked environment? attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please confirm product code used in the procedure.The complaint is logged under 0855cn, but the account has only ordered 0855cl based on recent order history.Was the pad purchased through an authorized distributor? describe in detail what was the surgical procedure? what was the exact location of sticky pad? what was the generator setting? what generator was being used? does the generator have contact quality monitor (cqm)? did the generator deliver any alert screens or error noises throughout procedure? what is the or staff experience for this specific pad? when was the burn identified? how large was the wound? (please provide dimension) what was the location of burn injury in relation to the sticky pad location? what is the current patient status? photo analysis: image (b)(4): ¿the information that i have is from the patient that received the burn during their ablation on the (b)(6)¿.The involved megadyne product was a single use of sticky pad.There is a visible burn area on the photo.It is a slightly irregular oval shape surrounded by a raised red border.The entire burn injury area is covered by yellowish sludge.The appearance of the burn injury is not new, but it looks as a deep second degree of burn.No conclusion could be reached as to how this issue occurred through photo analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.

Brand Name
RTN ELEC DUAL PLATE 9FT CORD
Common Device Name
RETURN ELECTRODE DUAL PLATE WITH CORD
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
Manufacturer (Section G)
NEW DEANTRONICS TAIWAN, LTD.
Manufacturer Contact
kara ditty-bovard
11506 south state street
draper, UT 84020
6107428552
MDR Report Key13901372
Report Number1721194-2022-00017
Device Sequence Number4074791
Product Code GEI
UDI-Device Identifier10614559104613
UDI-Public10614559104613
Combination Product (Y/N)N
PMA/510(K) Number
K060255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0855CN
Device Catalogue Number0855CN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown